Alert archive / Washington / Wind Advisories in 2026

Wind Advisory 1, NWS Spokane, WA

March 7, 202612 counties in Washington; 6 counties in Idaho

NWS Spokane, WA issued this wind advisory at Mar 7, 2026, 1:55 PM PST for 12 counties in Washington; 6 counties in Idaho. It took effect at Mar 8, 2026, 8:00 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2026, 1:55 PM PST (21:55 UTC)
In effect from
Mar 8, 2026, 8:00 AM PDT
Expired
Mar 8, 2026, 8:07 PM PDT
In force
12 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Adams County, WA, Asotin County, WA, Chelan County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 18 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 9.9 hours before the alert went out and 461 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2026-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2026-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1187 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

327 
WWUS76 KOTX 072155
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
155 PM PST Sat Mar 7 2026

IDZ001>004-WAZ032>037-041-044-081400-
/O.NEW.KOTX.WI.Y.0001.260308T1500Z-260309T0400Z/
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central
Panhandle Mountains-Lower Garfield and Asotin Counties-Washington
Palouse-Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Wenatchee Area-Waterville Plateau-
Including the cities of Plummer, Othello, Fairfield, Fernwood,
Uniontown, Alpowa Summit, Rockford, Clarkston, Cashmere, Newport,
Mullan, Kettle Falls, Athol, Coulee City, Schweitzer Mountain
Road, Worley, Wilbur, Pomeroy, Number 2 Canyon, Metaline Falls,
Entiat, Moscow, Kellogg, Clark Fork, Deer Park, Post Falls,
Downtown Spokane, Airway Heights, Odessa, Oakesdale, Ephrata,
Ritzville, Potlatch, Lookout Pass, Waterville, Chewelah, Fourth
Of July Pass, Metaline, Rosalia, St. Maries, Pullman, Number
1 Canyon, Northport, Genesee, Badger Mountain Road, Chelan, Moses
Lake, Tekoa, Davenport, Pinehurst, Priest River, Colfax,
Harrington, Osburn, Spokane Valley, Flowery Trail Road, Cheney,
Dobson Pass, Coeur d'Alene, Pangborn Airport, Eastport, Quincy,
Creston, Fruitland, La Crosse, Sandpoint, Wenatchee, Orin-Rice
Road, Grand Coulee, Mansfield, Wallace, Bonners Ferry, Tiger,
Ione, Colville, Springdale-Hunters Road, and Hayden
155 PM PST Sat Mar 7 2026

...WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM PDT SUNDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of North Idaho and Central, East Central, North 
  Central, Northeast, and Southeast Washington.

* WHEN...From 8 AM to 9 PM PDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Difficult travel conditions, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SVH
3 follow-up statements
335 
WWUS76 KOTX 081304
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
604 AM PDT Sun Mar 8 2026

IDZ001>004-WAZ032>037-041-044-090400-
/O.CON.KOTX.WI.Y.0001.260308T1500Z-260309T0400Z/
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central
Panhandle Mountains-Lower Garfield and Asotin Counties-Washington
Palouse-Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Wenatchee Area-Waterville Plateau-
Including the cities of Oakesdale, Waterville, Sandpoint,
Rosalia, Alpowa Summit, Harrington, Number 2 Canyon, Fourth Of
July Pass, Odessa, Priest River, Moscow, Genesee, Cheney,
Metaline, Cashmere, Moses Lake, Clarkston, Rockford, Deer Park,
Ritzville, Chewelah, Pangborn Airport, Mansfield, Osburn,
Potlatch, Pullman, Kettle Falls, Clark Fork, Newport, Pinehurst,
Badger Mountain Road, Springdale-Hunters Road, Ephrata, Airway
Heights, Fernwood, Coulee City, La Crosse, Fruitland, Bonners
Ferry, Quincy, Fairfield, Eastport, Orin-Rice Road, Entiat,
Uniontown, Tekoa, Tiger, Kellogg, Metaline Falls, Hayden, Colfax,
Spokane Valley, Number 1 Canyon, Downtown Spokane, Athol,
Northport, Wilbur, Coeur d'Alene, Ione, Dobson Pass, Grand
Coulee, Davenport, Chelan, Flowery Trail Road, Plummer, Wallace,
Othello, Mullan, Colville, Worley, Wenatchee, St. Maries,
Creston, Lookout Pass, Schweitzer Mountain Road, Pomeroy, and
Post Falls
604 AM PDT Sun Mar 8 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of North Idaho and Central, East Central, North 
  Central, Northeast, and Southeast Washington.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Difficult travel conditions, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JW
665 
WWUS76 KOTX 081948
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
1248 PM PDT Sun Mar 8 2026

IDZ001>004-WAZ032>037-041-044-090400-
/O.CON.KOTX.WI.Y.0001.000000T0000Z-260309T0400Z/
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central
Panhandle Mountains-Lower Garfield and Asotin Counties-Washington
Palouse-Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Wenatchee Area-Waterville Plateau-
Including the cities of Moses Lake, Davenport, Mansfield, Mullan,
Kettle Falls, Pullman, Othello, Odessa, Colville, Schweitzer
Mountain Road, Airway Heights, Ritzville, Pinehurst, Grand
Coulee, Post Falls, Plummer, Chelan, Pomeroy, Flowery Trail Road,
Spokane Valley, Ione, Pangborn Airport, Uniontown, Tekoa, La
Crosse, Cheney, Waterville, St. Maries, Harrington, Ephrata,
Hayden, Tiger, Number 1 Canyon, Entiat, Colfax, Deer Park, Athol,
Genesee, Potlatch, Fourth Of July Pass, Sandpoint, Newport,
Moscow, Kellogg, Creston, Fernwood, Orin-Rice Road, Coeur
d'Alene, Coulee City, Alpowa Summit, Priest River, Metaline,
Lookout Pass, Wenatchee, Bonners Ferry, Wilbur, Worley, Clark
Fork, Metaline Falls, Northport, Cashmere, Oakesdale, Chewelah,
Downtown Spokane, Fruitland, Rockford, Dobson Pass, Clarkston,
Eastport, Number 2 Canyon, Rosalia, Springdale-Hunters Road,
Quincy, Badger Mountain Road, Fairfield, Osburn, and Wallace
1248 PM PDT Sun Mar 8 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of North Idaho and Central, East Central, North 
  Central, Northeast, and Southeast Washington.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Difficult travel conditions, especially for high profile vehicles.

* ADDITIONAL DETAILS...Winds this afternoon will result in blowing 
  dust in the Moses Lake Area that will include the segment of 
  Interstate 90 between George and Moses Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SVH
303 
WWUS76 KOTX 090307
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
807 PM PDT Sun Mar 8 2026

IDZ001>004-WAZ032>037-041-044-090415-
/O.CAN.KOTX.WI.Y.0001.000000T0000Z-260309T0400Z/
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central
Panhandle Mountains-Lower Garfield and Asotin Counties-Washington
Palouse-Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Wenatchee Area-Waterville Plateau-
Including the cities of Fourth Of July Pass, Colville, Creston,
Moses Lake, Chelan, Genesee, Worley, Athol, Deer Park, Number
1 Canyon, Pullman, Alpowa Summit, Dobson Pass, Post Falls,
Cashmere, Orin-Rice Road, Fernwood, Ritzville, Pangborn Airport,
Ephrata, Badger Mountain Road, Flowery Trail Road, Wallace, Grand
Coulee, Colfax, Tekoa, Number 2 Canyon, Rockford, Wilbur,
Oakesdale, Bonners Ferry, Hayden, Airway Heights, Metaline,
Osburn, Northport, Tiger, Moscow, Cheney, La Crosse, Potlatch,
Coeur d'Alene, Mullan, Newport, Metaline Falls, St. Maries,
Fruitland, Fairfield, Mansfield, Lookout Pass, Odessa, Plummer,
Ione, Pomeroy, Spokane Valley, Rosalia, Eastport, Clark Fork,
Wenatchee, Priest River, Othello, Waterville, Coulee City,
Entiat, Clarkston, Springdale-Hunters Road, Sandpoint, Chewelah,
Pinehurst, Harrington, Quincy, Uniontown, Davenport, Schweitzer
Mountain Road, Downtown Spokane, Kellogg, and Kettle Falls
807 PM PDT Sun Mar 8 2026

...WIND ADVISORY IS CANCELLED...

The threat has ended.

$$

Butler

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Mar 7, 10:06 AM PST, 3 hours 49 minutes earlier. Its key messages:

  • Windy on Sunday with widespread gusts 35-50 mph.
  • Colder with moderate to heavy mountain snow next week over the Cascade and North Idaho mountain passes.
  • Elevated winds through next week. Periods of strong winds.
Area forecast discussion, Mar 7, 10:06 AM PST, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1006 AM PST Sat Mar 7 2026

.KEY MESSAGES...

- Windy on Sunday with widespread gusts 35-50 mph.

- Colder with moderate to heavy mountain snow next week over
  the Cascade and North Idaho mountain passes.

- Elevated winds through next week. Periods of strong winds.

&&

.SYNOPSIS...
A strong cold front will bring gusty westerly winds on Sunday.
Persistent snow showers will bring several days of winter travel
conditions over the mountains next week. We are monitoring
Wednesday into Thursday for lowland snow across northern
Washington and North Idaho. Elevated winds expected through the
week.

&&

.DISCUSSION...
...WINDY CONDITIONS SUNDAY...
...WINTER TRAVEL OVER MOUNTAIN PASSES NEXT WEEK...

Saturday: The Inland Northwest remains on the northeast periphery of
a broad offshore upper-level ridge. Embedded moisture will continue
to bring an influx of clouds, while weak warm air advection brings
light precipitation to far eastern Washington and north Idaho
Saturday morning. The ridge will begin to flatten today as a
strong upper-level trough and associated cold front approach
northwestern British Columbia. This will bring increasing winds
aloft as a strong 140-150 knot westerly jet streak shifts
southward across British Columbia through the day. Meanwhile,
the surface pressure gradient will tighten in response to a
surface low progressing across central Canada. As a result,
sustained west to southwest winds of 15 to 25 mph are expected.
Afternoon momentum mixing will transport stronger gusts to the
surface, ranging from 25 to 40 mph from the lee of the Cascades
through the Columbia Basin, Palouse, and the Spokane/CdA areas.
The strongest gusts 50-55 mph are expected across the mountains
and the Waterville Plateau.

Saturday night through Sunday: The upper-level ridge will continue
to flatten Saturday night ahead of a stronger frontal boundary
approaching from the north. This directs a 130 knot westerly
jet over the Washington-British Columbia border by early Sunday
morning. With the region still under the subtle influence of the
offshore ridge, pattern recognition suggests the potential for
mountain waves in the lee of the Cascades. Model soundings
indicate stable ridgetop inversions coupled with strong
subsidence, however, confidence remains low regarding if these
winds will descend to the surface.

However, confidence is high for a widespread, strong synoptically
driven wind event late Sunday morning into the evening. A
secondary surface low will deepen in the lee of the northern
Rockies, driving a cold front through the region from the
northwest. Ensembles show excellent agreement regarding the
KYKM-CYQL surface pressure gradient tightening to +17 to +22 mb.
Combined with 850 mb winds of 35 to 45 knots, widespread strong
winds are expected. The NBM 50th percentile highlights wind
gusts of 45 to 50 mph extending from the lee of the Cascades
across the Columbia Basin, Palouse, and Spokane/CdA areas, with
75th percentile values reaching 50 to 55 mph. Peak gusts
exceeding 60 mph are forecast for the higher terrain. Expected
impacts include isolated tree damage, localized power outages,
difficult driving conditions, and hazardous lake conditions.
Following the frontal passage, snow levels will crash,
transitioning mountain rain to snow. Accumulations of 3 to 8
inches at Stevens Pass will create winter driving conditions
Sunday into Monday.

Monday through Friday: Ensembles are in strong agreement that the
Inland Northwest will remain under broad upper-level troughing
Monday and Tuesday, positioned on the cold, unstable side of the
polar jet. This will keep the region in an active, showery pattern
with periods of mountain snow showers. Forecast uncertainty
increases significantly for the Wednesday and Thursday timeframe.
Current ensemble guidance indicates a surface low approaching the
southern British Columbia coast on Wednesday, which would lift a
warm front across the Inland Northwest and displace the jet axis
northward. This system is forecast to be followed by a cold frontal
passage late Wednesday night into Thursday. This period will be
closely monitored for significant mountain snow, potential light
lowland snow accumulations, and another round of strong winds.

By early Friday morning, the NBM 50th percentile 72 hour snowfall
amounts range between 30 to 40 inches for the Cascades, with the
10th to 90th percentile spread ranging from 12 to 60 inches. The
potential for lowland snow remains highly uncertain, with a 10 to 30
percent chance of 1 inch. Additionally, the cold frontal passage on
Thursday brings another threat for strong winds, with a 40 to 50
percent chance of gusts exceeding 45 mph. /vmt

&&

.AVIATION...
18Z TAFS: Low stratus cover with IFR to MVFR conditions this
morning over northeast Washington and the Idaho Panhandle this
morning into the early afternoon hours. Increased mixing with
gusty southwest winds and diurnal heating will result in this
stratus deck lifting into a stratocumulus deck for the afternoon
with ceilings between 3-5 kft agl. and VFR conditions by 22Z for
KGEG/KSFF/KCOE. Mountain obscurations will continue with the low
clouds through the day. A redevelopment of low stratus with MVFR
ceilings is expected Saturday morning across these same areas of
northeast Washington and the Idaho Panhandle (KPUW/KGEG/KSFF-
KCOE). Winds will gusts up to between 25-30 kts across the
exposed areas of the Columbia Basin this afternoon including at
the KEAT/KMWH/KGEG/KSFF/KCOE/KPUW airport terminals. The
boundary layer decouples this evening and overnight with winds
at the surface relaxing. KEAT will continue with stronger winds
just off of the surface though with low level wind shear a
concern through the night.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
for MVFR and localized IFR across far eastern Washington and
north Idaho Saturday morning. High confidence remains for
ceilings to gradually improve to VFR through the afternoon. High
confidence for breezy west to southwest winds late Saturday
morning into the evening and for low level wind shear at KEAT
once winds decrease this evening into tonight. /SVH

-----------------------

Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

For additional probabilistic information for NWS Spokane
airports,please refer to the Aviation Dashboard on our
webpage: https:/www.weather.gov/otx/avndashboard

&&

.Preliminary Point Temps/PoPs...
Spokane        60  43  56  30  43  26 /  10  10  20  20  20  30
Coeur d'Alene  54  43  54  30  42  25 /  40  10  60  40  50  50
Pullman        58  43  54  30  41  26 /  30  10  40  60  50  70
Lewiston       65  45  62  37  47  31 /  20   0  20  50  30  60
Colville       59  40  57  27  44  22 /  10  10  30  10  30  10
Sandpoint      49  42  50  29  40  25 /  60  30  90  40  60  50
Kellogg        50  43  49  30  38  27 /  80  30  90  70  70  80
Moses Lake     67  44  62  30  48  26 /  10   0   0   0   0   0
Wenatchee      64  45  56  32  45  29 /  10  10  30  10  20  10
Omak           62  42  60  27  46  25 /  10  10  10  10  10   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
WA...None.
ID...None.

&&

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 1:50 PM PSTWinter Storm WatchOTXChelan10 hr
Mar 7, 1:50 PM PSTWinter Weather AdvisoryOTXChelan19 hr

Nearby

Wind Advisories in Washington, 2026Wind Advisories in Idaho, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.